AstraZeneca Concedes Potential Side Effects of Covid Vax in UK High Court

0
76
Covid Vaccine Side Effect

AstraZeneca has admitted for the first time in UK High Court documents that its Covid vaccine (Covisheild in India) can cause rare side effects, including TTS.

British-Swedish multinational pharmaceutical and biotechnology company AstraZeneca has admitted in a UK court documents that its COVID vaccine can cause rare side effects, The Telegraph reported.

What’s TTS?

Thrombosis with Thrombocytopenia Syndrome (TTS) is a rare yet serious condition characterized by low platelet count and blood clot formation. Symptoms include shortness of breath, chest pain, headaches.

TTS is classified into 2 tiers by the CDC.

Tier 1

Rare blood clots, like in the brain or gut, sometimes alongside more typical ones in the legs or lungs.
Low platelet count (below 150,000 per microliter).
Positive anti-PF4 ELISA tests can help confirm diagnosis but aren’t always needed.
Tier 1 cases are usually more severe and riskier.
This is more common in younger people.

Tier 2

Common blood clots, like in the legs or lungs.
Low platelet count (below 150,000 per microliter).
A positive anti-PF4 ELISA test is necessary for diagnosis.

Is Covishield risky?

Multiple social media posts have blamed the GOI for permitting Covishield, alleging it puts people at risk of TTS. However, a fact-check by The Healthy Indian Project (THIP) reveals that while there is a risk of TTS, it’s exceptionally rare.

What is the Connection of AstraZeneca with Covishield?

Covishield, manufactured by the Serum Institute of India, is identical to AstraZeneca’s vaccine. Both are adenovirus vector vaccines.

What You Should ACT Now?

Dr. Jayadevan, Co-Chairman of the National Indian Medical Association (IMA) Covid Task Force in Kerala, told ANI, “It’s a rare occurrence following specific types of vaccines and other causes.” Moreover, reported cases of TTS usually manifest within a few weeks of vaccination. Hence, it’s advisable to remain vigilant and consult a doctor if experiencing symptoms of TTS.